Nebraska, 2006Hail in Nebraska, June 5, 2006
June 5, 2006 · NWS OAX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 5, 3:05 PM CST, 2 hours earlier.
Area forecast discussion, Jun 5, 3:05 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
405 PM CDT MON JUN 5 2006
.DISCUSSION...
CONVECTION COVERAGE/EVOLUTION THROUGH TONIGHT IS THE MAIN
CHALLENGE THIS FORECAST. A SECONDARY CONCERN IS FRONTAL TIMING
NEXT SATURDAY AND BEYOND.
RAPID CONVECTIVE DEVELOPMENT IS CURRENTLY TAKING PLACE ALONG A COLD
FRONT AND LEAD TROF ERN SD THRU N CENTRAL TO SW NEBRASKA. GOOD
HEATING HAS TAKEN PLACE FROM THIS AREA INTO NORTHEAST NEB. SEVERE
WX POTENTIAL IS STRONGEST IN THIS AREA...MAINLY HAIL AND WINDS.
SHEAR APPEARS MARGINAL...THERE ARE NO STRONG OUTFLOW BOUNDARIES IN
THE AREA AT LEAST YET...AND LCLS ARE FAIRLY HIGH.
DAYTIME HEATING HAS BEEN SQUELCHED OVER E CENTRAL AND SE NEBRASKA
INTO SW IA BY A LEFTOVER MCS. THIS HAS REDUCED AVAILABLE CAPE...AND
SEVERE POTENTIAL. MOISTURE IS HIGH ENOUGH TO ALLOW WIDELY SCT TSTMS
ANYWAY. EXPECT MORE WIDESPREAD DEVELOPMENT AS THE FRONT PLOWS ACROSS
THE AREA TONIGHT...ALONG WITH LOCALLY HEAVY RAIN. AS SYSTEM IS
PROGRESSIVE...RAINFALL WILL PROBABLY NOT BE EXCESSIVE.
SOME REMNANTS OF CONVECTION MAY BE LEFT OVER IN THE SE TUESDAY
MORNING...BUT SHOULD NOT LAST LONG. 18Z NAM APPEARS A TRIFLE SLOWER
THAN 12Z RUN...BUT NOT ENOUGH FOR MUCH CONCERN YET.
SEVERAL DAYS OF WARM AND DRY WEATHER SHOULD FOLLOW...WITH THE
POSSIBLE EXCEPTION OF A RIDGE RUNNER WAVE WITH WARM ADVECTION PRECIP
THU NIGHT. AIRMASS REMAINS WARM INTO THE WEEKEND UNDER THE
INFLUENCE OF A STRONG UPPER RIDGE OVER THE S AND CENTRAL ROCKIES.
BUMPED UP TEMPS A FEW DEGREES IN LINE WITH NEW GUID...BUT HELD BACK
A COUPLE OF DEGREES ON SAT HPC GUID FOR BETTER CONSENSUS WITH
SURROUNDING OFFICES. IF TIMING IS CORRECT ON THE NEXT FRONT...
CONDITIONS WILL BE VERY WARM BY THEN AND TEMPS WILL NEED TO BE
BROUGHT UP MORE BOTH DAY AND NIGHT.
HPC AND MODELS ARE CONSISTENT FROM YESTERDAY IN BRINGING THE NEXT
FRONT THROUGH LATER SATURDAY INTO SUNDAY. WHILE MODEL TIMING IS
ALWAYS SUSPECT SO FAR OUT...CONSISTENCY APPEAR GOOD ENOUGH TO STICK
TO PREVIOUS SCENARIO FOR THE WEEKEND. MONDAY IS LESS CERTAIN.
UPPER FLOW GRADUALLY FLATTENS...AND THERE MAY BE A SECOND WAVE ALONG
THE FRONT LATER SUNDAY OR MONDAY. PUT BETTER POPS IN FOR SUNDAY NGT
THAN MONDAY...BUT FAIRLY LOW NUMBERS OVERALL. TEMPERATURES ARE AS
UNCERTAIN AS FRONTAL POSITIONS...BUT ELECTED TO TREAT SUNDAY AS A
POST FRONTAL DAY WITH SUBSTANTIALLY COOLER TEMPS THAN INDICATED BY
HPC GUIDANCE.ES AND THIS TOO WILL NEED MONITORING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
POLLACK
Hazardous weather outlook, Jun 5, 4:16 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
516 PM CDT MON JUN 5 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-060500-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
516 PM CDT MON JUN 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...THIS EVENING THROUGH TUESDAY
STRONG THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF A COLD
FRONT THAT WILL PUSH ACROSS NORTHEAST NEBRASKA THIS EVENING...AND
ACROSS MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT.
THE MOST UNSTABLE AIR WILL BE LOCATED OVER NORTHEAST NEBRASKA UNTIL
DARK. SEVERE THUNDERSTORMS CONTAINING LARGE HAIL OR DAMAGING WINDS
ARE LIKELY TO MOVE ACROSS PORTIONS OF NORTHEAST NEBRASKA THIS
EVENING. THERE IS ONLY A SLIGHT RISK OF TORNADO DEVELOPMENT.
THUNDERSTORMS SHOULD PERSIST AND MOVE SOUTHEAST ACROSS THE AREA
TONIGHT. A GRADUAL DECREASE IN INTENSITY IS EXPECTED...BUT LARGE
HAIL AND DAMAGING WINDS WILL STILL BE POSSIBLE FROM THE LARGEST
STORMS. HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE.
A FEW THUNDERSTORMS MAY LINGER INTO TUESDAY MORNING IN THE SOUTHEAST
CORNER OF NEBRASKA AND SOUTHWEST CORNER OF IOWA. ANY STORMS THAT
REMAIN IN THIS AREA AFTER 7 AM ARE NOT EXPECTED TO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY
MORE THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT ACROSS EASTERN
NEBRASKA...THEN AGAIN FROM SATURDAY NIGHT INTO MONDAY ACROSS THE
ENTIRE AREA AS A NEW COLD FRONT MOVES INTO THE REGION.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING IN PORTIONS
OF NORTHEAST NEBRASKA. SPOTTER ACTIVATION MAY BE REQUIRED AFTER
8 PM IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
POLLACK
In the hours before
Local storm report, Jun 5, 4:33 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
533 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 5 NE ROYAL 42.38N 98.06W
06/05/2006 E0.75 INCH ANTELOPE NE PUBLIC
ONLY A COUPLE OF STONES.
&&
DEWALDLocal storm report, Jun 5, 4:43 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
543 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 15 W WINNETOON 42.51N 98.26W
06/05/2006 E1.00 INCH KNOX NE PUBLIC
&&
DEWALDHail, Knox
- When
- June 5, 5:05 PM CST to 5:11 PM CST
- Where
- Knox County, Center
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.617, -97.867
Hail up to 1 inch in diameter lasted for several minutes. The hail covered the ground white and also stripped leaves off of trees.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, June 5 to 6, 2006$1.0 million · 2 in hail · 16 events
- Hail in Nebraska, June 5, 2006$70,000 · 4.25 in hail · 15 events
- Tornadoes and Hail in Minnesota, June 5, 2006F1 · 31 events
- Hail and Damaging Wind in Nebraska, June 5, 2006$60,000 · 1 in hail · 2 events
- Tornadoes and Hail in North Dakota, June 5, 2006F0 · 35 events
- Damaging Winds in Kansas, June 5, 2006$25,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Colorado, June 5, 20061.75 in hail · 16 events
- Flash Flood and Hail in North Carolina, June 5, 20061 injured · 0.75 in hail · 6 events
- Hail and Damaging Winds in Kansas, June 5 to 6, 20061 in hail · 14 events
- Hail and Damaging Winds in Kansas, June 5, 20061.25 in hail · 9 events
- Hail in North Carolina, June 5, 20060.88 in hail · 6 events
- Damaging Winds in Minnesota, June 5, 200655 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515308.